MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR74, 12X100 KII OPT ADVFIX HDL 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFR74, 12X100 KII OPT ADVFIX HDL 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR74
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: unknown.Event description: when the trocar was used a portion of the inside of the trocar came off on the inside of the trocar.Additional information received via email 30mar2022 from applied medical customer relations representative: customer from (b)(6) medical center called to report they could not visualize through the trocar.Additional information received via email 01apr2022 from the facility: customer confirmed there is only one cfr74 lot #1425182 complaint from the facility.Product was picked up by applied field team.Additional information received via email 07apr2022 from the facility: surgical tech reports inserting scope to be difficult at times.While inserting the scope a piece of the cannula/introducer chipped off and fell down in to the tip of the trocar resulting in decreased view.Reported to be small plastic piece (believe to be cannula/introducer not seal fragment).No injury to report.Used another cfr74 trocar to complete the case.10mm scope was inside of the cannula at the time of the incident.Lot traces to 1003630.Product is available for return.Type of intervention: used another cfr74 trocar to complete the case.Patient status: no injury to report.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: when the trocar was used a portion of the inside of the trocar came off on the inside of the trocar.Additional information received via email 30mar2022 from applied medical customer relations representative: customer from lexington medical center called to report they could not visualize through the trocar.Additional information received via email 01apr2022 from the facility: customer confirmed there is only one cfr74 lot #1425182 complaint from the facility.Product was picked up by applied field team.Additional information received via email 07apr2022 from the facility: surgical tech reports inserting scope to be difficult at times.While inserting the scope a piece of the cannula/introducer chipped off and fell down in to the tip of the trocar resulting in decreased view.Reported to be small plastic piece (believe to be cannula/introducer not seal fragment).No injury to report.Used another cfr74 trocar to complete the case.10mm scope was inside of the cannula at the time of the incident.Lot traces to 1003630.The product is available for return.Type of intervention: used another cfr74 trocar to complete the case.Patient status: no injury to report.
 
Additional Manufacturer Narrative
A portion of the event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a damaged obturator.The clear fragment was identified to be a portion of the obturator shaft contained within the obturator.Based on the condition of the returned unit, it is most likely that a protruding piece of the obturator fragmented due to the insertion of the scope.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit, applied medical determined that this event is not reportable as an obturator fragment contained within the obturator is unlikely to cause or contribute to death or serious injury.

Brand Name
CFR74, 12X100 KII OPT ADVFIX HDL 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14060764
Report Number2027111-2022-00549
Device Sequence Number19993910
Product Code GCJ
UDI-Device Identifier00607915125745
UDI-Public(01)00607915125745(17)240811(30)01(10)1425182
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2024
Device Model NumberCFR74
Device Catalogue Number101470936
Device Lot Number1425182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown